Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 169, NWS Midland/Odessa, TX

September 27, 2004Andrews County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Sep 27, 2004, 4:41 PM CDT for Andrews County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2004, 4:41 PM CDT (21:41 UTC)
Expired
Sep 27, 2004, 10:45 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 56 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 272144
FFWMAF
TXC003-280345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT MON SEP 27 2004

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDREWS COUNTY IN WEST TEXAS

* UNTIL 1045 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING NEAR ANDREWS. 
  THESE THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF UP TO 1 1/2 
  INCHES PER HOUR.  THE STORMS CAPABLE OF PRODUCING THE FLOODING
  WERE PROPAGATING TO THE SOUTH AT ABOUT 10 MPH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY
AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10221 3210 10221 3210 10305 3250 10305

$$
4 follow-up statements
000 
WGUS74 KMAF 272256
FFSMAF
TXC003-280345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT MON SEP 27 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR ANDREWS
COUNTY...

AT 545 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS OCCURRING IN THE CITY OF ANDREWS.  A STALLED VEHICLE 
HAD TO BE PULLED FROM HIGH WATER IN THE CITY OF ANDREWS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN 
AROUND... DONT DROWN.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO 
HIGHER GROUND.  

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10221 3210 10221 3210 10305 3250 10305

$$
000 
WGUS74 KMAF 280110
FFSMAF
TXC003-280345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT MON SEP 27 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR ANDREWS
COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST 
ANDREWS COUNTY. ALTHOUGH NO RECENT REPORTS OF FLOODING OR FLASH 
FLOODING HAVE BEEN RECEIVED FROM ANDREWS COUNTY THERE ARE LIKELY 
STILL AREAS THAT HAVE WATER OVER THE ROADWAY. GROUNDS ARE SATURATED 
AND IT WILL TAKE THROUGH 10 PM FOR WATER LEVELS TO RECEDE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN 
AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10221 3210 10221 3210 10305 3250 10305

$$
000 
WGUS74 KMAF 280343
FFSMAF
TXC003-280430-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1040 PM CDT MON SEP 27 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR ANDREWS
COUNTY...

AT 1040 PM CDT DOPPLER RADAR INDICATED RAINFALL HAD ENDED ACROSS ANDREWS
COUNTY. PONDING OF WATER ON ROADWAYS AND AREAS OF HIGH WATER IN LOW 
WATER CROSSINGS MAY STILL BE ENCOUNTERED DUE TO HEAVY RAINS FROM EARLIER 
THIS EVENING.

A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT AND ADDITIONAL HEAVY
RAINFALL WOULD HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. 

LAT...LON 3252 10221 3210 10221 3210 10305 3250 10305

$$
000 
WGUS74 KMAF 280345 CCA
FFSMAF
TXC003-280430-

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1040 PM CDT MON SEP 27 2004

...THE FLASH FLOOD WARNING FOR ANDREWS COUNTY WILL BE ALLOWED TO EXPIRE
AT 1045 PM CDT...

AT 1040 PM CDT DOPPLER RADAR INDICATED RAINFALL HAD ENDED ACROSS ANDREWS
COUNTY. PONDING OF WATER ON ROADWAYS AND AREAS OF HIGH WATER IN LOW 
WATER CROSSINGS MAY STILL BE ENCOUNTERED DUE TO HEAVY RAINS FROM EARLIER 
THIS EVENING.

A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT AND ADDITIONAL HEAVY
RAINFALL WOULD HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. 

LAT...LON 3252 10221 3210 10221 3210 10305 3250 10305

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:50 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 27, 1:50 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CDT MON SEP 27 2004

.SHORT TERM...
A CUTOFF LOW IS CENTERED NEAR THE DAVIS MOUNTAINS EARLY THIS
AFTERNOON...AND TRANSLATING SLOWLY EASTWARD.  SCATTERED CONVECTION
DEVELOPING UNDER COLD POOL ALOFT ASSOCIATED WITH THIS FEATURE...BUT
EXPECT MOST TO REMAIN BELOW SEVERE LIMITS AS SHEAR IS WEAK AND LAPSE
RATES NOT VERY STEEP.  A STORM OR TWO COULD PRODUCE SOME HAIL IF
INSOLATION BECOMES GREAT ENOUGH UNDER COLD POOL ALOFT...BUT NOT
EXPECTING MANY STORING STORMS.  WARM CONVEYOR SHOWERS AND STORMS
PERSISTING OVER THE NORTHEAST ZONES...BUT TRANSLATING EVER SO SLOWLY
NORTH AND EAST OUT OF THE CWA.

UPPER LOW WILL CONTINUE TO LUMBER SLOWLY EASTWARD TONIGHT...THEN
OPEN AND BEGIN TO PULL AWAY FROM THE AREA BY TUESDAY AFTERNOON AS IT
BECOMES ENTRAINED INTO A PASSING CENTRAL U.S. PLAINS SHORTWAVE
TROUGH.  THE BEST CHANCE OF RAIN WILL RESIDE ALONG AND TO THE EAST
OF THE TROUGH AXIS...WITH THE EXCEPTION OF AREAS TO THE NORTH/
NORTHWEST OF THE UPPER LOW WHERE SHOWERS WILL WRAP NORTHWESTWARD
AROUND THE CUTOFF LOW.  THEREFORE...WILL RETAIN THE HIGHEST POPS AND
CONTINUE THE FLASH FLOOD WATCH OVERNIGHT FOR THESE AREAS.  EXPECT
MORE SCATTERED RAIN CHANCES UNDER AND TO THE WEST OF THE CUTOFF LOW.
CONSIDERED DROPPING THE FFA OVER THE WESTERN THIRD OF THE CWA...BUT
EVEN THOUGH ACTIVITY WILL BE MORE SCATTERED...SOME INSOLATION...
MARGINALLY STEEP LAPSE RATES...AND MOIST LOW LEVEL UPSLOPE FLOW
SHOULD ALLOW FOR TSRA TO DEVELOP OVER THE WEST AND SOUTHWEST ZONES.
SINCE PRECIPITABLE WATER IS STILL NEAR ONE INCH THESE LOCATIONS...
SOILS ARE SATURATED...AND TSRA WILL PRODUCE HIGHER RAINFALL
AMOUNTS...WILL GO AHEAD AND LEAVE THE FFA GOING OVERNIGHT HERE TOO.

MOS GUIDANCE COMING UP WITH WARMER MAX TEMPS THE NEXT COUPLE OF
DAYS.  WILL UNDERCUT THE COOLER GFS MOS AS ANY INSOLATION RECEIVED
WILL BE TEMPERED BY EVAPORATIONAL COOLING.  OTHERWISE...TWEAKED WIND
AND DEWPOINT GRIDS.

.LONG TERM...
CONTINUED FLASH FLOOD PROBLEMS OVER THE NORTHEAST CWA...FLOODING
ALONG THE RIO GRANDE...AND A HOST OF OTHER CONSIDERATIONS WILL LIMIT
THE NUMBER OF CHANGES TO THE FORECAST BEYOND DAY 2.  IT DOES APPEAR
WE WILL HAVE ONLY A BRIEF RESPITE FROM THE ACTIVE WEATHER AS A CUTOFF
LOW CURRENTLY OFF THE NORTHERN CALIFORNIA COAST WILL TRANSLATE
SOUTHEAST TO THE FOUR CORNERS REGION BY WEEK/S END.  THIS WILL PUT
THE CWA IN AN AREA OF UPPER DIFFLUENCE...WITH AFOREMENTIONED CUTOFF
LOW EJECTING PERIODIC SHORTWAVES OVER THE CWA.  SINCE IT APPEARS WE
WILL STILL HAVE PLENTY OF MOISTURE AROUND...AND BETTER SHEAR...MAY
EVEN SEE SEVERE THUNDERSTORMS BY WEEK/S END.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             60  75  55  76 /  70  50  30  20
CARLSBAD NM               55  71  53  76 /  70  40  20  20
DRYDEN TX                 62  76  60  80 /  70  60  20  20
FORT STOCKTON TX          60  75  58  77 /  70  60  20  20
GUADALUPE PASS TX         52  66  51  74 /  60  30  20  20
HOBBS NM                  56  72  53  76 /  70  50  20  20
MARFA TX                  50  69  48  73 /  50  40  20  20
MIDLAND INTL AIRPORT TX   59  75  56  75 /  70  60  30  20
ODESSA TX                 59  75  56  76 /  70  60  20  20
WINK TX                   60  76  57  81 /  70  50  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.
NM...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.

&&

99/99
Hazardous weather outlook, Sep 27, 2:30 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON SEP 27 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
230 PM CDT (130 PM MDT) MON SEP 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT.  HEAVY
RAINS HAVE FALLEN OVER MANY AREAS SINCE FRIDAY...PARTICULARLY ACROSS
SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...AND THE UPPER
TRANS PECOS REGION....WHERE SOME AREAS HAVE RECEIVED IN EXCESS OF 10
INCHES OF RAIN.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AFFECTING THESE AREAS AGAIN TONIGHT WILL AGGRAVATE THE FLOODING
SITUATION.

ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
THUNDERSTORMS THAT DEVELOP MAY PRODUCE LARGE HAIL AND STRONG WINDS
IN EXCESS OF 55 MPH.

RIVER LEVELS ON THE RIO GRANDE ARE ELEVATED DUE TO RUNOFF FROM HEAVY
RAINS FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION SINCE SATURDAY.
A FEW LOCATIONS ARE ABOVE FLOOD STAGE...WITH A COUPLE LOCATIONS
EXPERIENCING MODERATE TO MAJOR FLOODING.  THIS FLOODING IS EXPECTED
TO CONTINUE THROUGH TOMORROW...WITH THE RIVER LEVELS SLOWLY FALLING
TUESDAY NIGHT.

A FLOOD WATCH FOR FLASH FLOODING WILL REMAIN IN EFFECT FOR ALL OF
THE OUTLOOK AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST TUESDAY...WITH A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUING INTO THE WEEKEND.
THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL AND
POTENTIALLY AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THE
LATEST FORECASTS AND WEATHER INFORMATION REGARDING THE POTENTIAL FOR
FLOODING.

In the hours before

Local storm report, Sep 27, 1:13 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      6 N HOBBS               32.82N 103.16W
09/26/2004                   LEA                NM   CO-OP OBSERVER

            MAJOR STREETS WERE FLOODED CURB DEEP WITH 8 INCHES BEING
            REPORTED AS THE DEEPEST AT PRESENT.

0800 AM     FLASH FLOOD      8 SW HOBBS              32.65N 103.26W
09/26/2004                   LEA                NM   CO-OP OBSERVER

            HIGHWAY 8 FLOODED.

0800 AM     FLASH FLOOD      10 S PINE SPRINGS       31.75N 104.81W
09/26/2004                   CULBERSON          TX   PARK/FOREST SRVC

            WATER COVERING PORTIONS OF HIGHWAY 54 BETWEEN VAN HORN
            AND PINE SPRINGS.

0855 AM     FLASH FLOOD      10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            PEOPLE POSSIBLY STRANDED IN MADERA CANYON DUE TO FLASH
            FLOODING.

0855 AM     FLASH FLOOD      13 NNE FORT DAVIS       30.76N 103.82W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            PEOPLE STRANDED IN SHORT CANYON DUE TO HIGH WATER.

0925 AM     FLASH FLOOD      20 S ALPINE             30.07N 103.67W
09/26/2004                   BREWSTER           TX   TRAINED SPOTTER

            WATER RUNNING ALONG HIGHWAY 118.

0925 AM     FLASH FLOOD      TERLINGUA RANCH LODGE   29.45N 103.40W
09/26/2004                   BREWSTER           TX   CO-OP OBSERVER

            FLOODED ROADS THROUGHOUT RANCH.

1053 AM     FLASH FLOOD      15 NE QUEEN             32.34N 104.56W
09/26/2004                   EDDY               NM   PUBLIC

            WATER 2.5 FEET DEEP COVERING HIGHWAY 137.

1130 AM     FLASH FLOOD      ORLA                    31.83N 103.91W
09/26/2004                   REEVES             TX   PUBLIC

            YARDS IN TOWN COMPLETELY FLOODED WITH DEPTHS EXCEEDING 1
            FOOT.

1130 AM     FLASH FLOOD      10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            MADERA CANYON STILL FLOODED WITH RESCUE ATTEMPTED.

1130 AM     FLASH FLOOD      MONUMENT                32.62N 103.26W
09/26/2004                   LEA                NM   PUBLIC

            DRAW NEAR MONUMENT HAS FLOODED CLOSING HWY 82 WEST OF 17.

1140 AM     FLASH FLOOD      2 NW RED BLUFF          31.92N 103.94W
09/26/2004                   REEVES             TX   CO-OP OBSERVER

            WATER CROSSING THE ROAD ON HIGHWAY 285 6 MILES FROM THE
            STATE LINE.

1155 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            MANY STREETS THROUGHOUT THE CITY ARE FLOODED CURB TO CURB
            WITH HUBCAP DEEP WATER.

1200 PM     FLASH FLOOD      12 E ORLA               31.83N 103.71W
09/26/2004                   LOVING             TX   PUBLIC

            1 FOOT OF WATER COVERING HIGHWAY 652.

1205 PM     FLASH FLOOD      1 SE ARTESIA            32.84N 104.42W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            1.5 FEET OF WATER RUNNING OVER NORTH FULTON ROAD AND
            NORTH HALDEMAN ROAD AT THE LOW WATER CROSSINGS.

1205 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            LAKEWOOD ROAD BETWEEN LAKEWOOD AND HIGHWAY 285 HAS 1 FOOT
            OF WATER RUNNING OVER IT.

1245 PM     FLASH FLOOD      1 N MENTONE             31.72N 103.60W
09/26/2004                   LOVING             TX   CO-OP OBSERVER

            1 FOOT OF WATER COVERING PORTIONS OF COUNTY ROAD 300.

0100 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            STANDPIPE ROAD NORTH OF HILDAGO ROAD WITH 4 TO 6 INCHES
            OF WATER RUNNING ACROSS IT... HEAVY RAIN AND VISIBILITY
            REDUCED TO 1 MILE.

0125 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            2 TO 6 INCHES OF WATER COVERING ALL ROADS IN THE CITY. IN
            ADDITION...ROOSEVELT AND SOUTH CANAL STREETS HAVE CARS
            STALLING ON THEM IN SOME OF THE LOWER LYING AREAS.

0145 PM     FLASH FLOOD      TERLINGUA               29.32N 103.62W
09/26/2004                   BREWSTER           TX   FIRE DEPT/RESCUE

            RADIO TRAFFIC INDICATED LOW WATER CROSSINGS IN AND NEAR
            TERLINGUA WERE FLOODED RESULTING IN STOPPED TRAFFIC.

0150 PM     FLASH FLOOD      2 SW CARLSBAD           32.38N 104.26W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            COUNTY ROAD 672 OR OLD CAVERNS HIGHWAY COVERED WITH
            WATER.

0220 PM     FLASH FLOOD      2 S CARLSBAD            32.38N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            WOMAN TRAPPED IN HER CAR ON HIGHWAY 408 ALONG DARK CANYON
            DRAW.

0245 PM     FLASH FLOOD      12 W CARLSBAD           32.40N 104.44W
09/26/2004                   EDDY               NM   EMERGENCY MNGR

            HIGHWAY 137 AT ROCKY ARROYO IS IMPASSABLE 6 MILES WEST OF
            THE INTERSECTION OF HIGHWAY 285 AND HIGHWAY 137 WITH 3 TO
            4 FEET OF WATER COVERING THE ROAD.

0300 PM     FLASH FLOOD      8 SW CARLSBAD           32.32N 104.33W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            DARK CANYON ROAD 408 CLOSED WITH WATER 7 FEET DEEP
            COVERING IT.

0415 PM     FLASH FLOOD      40 N VAN HORN           31.62N 104.83W
09/26/2004                   CULBERSON          TX   PUBLIC

            DEPTHS OF 1 FOOT WERE FOUND ALONG HIGHWAY 54 WITH WATER
            BEGINNING TO RECEED.

0445 PM     FLASH FLOOD      5 N ORLA                31.90N 103.91W
09/26/2004                   REEVES             TX   CO-OP OBSERVER

            COUNTY ROAD 447 HAS 5-6 FEET OF WATER COVERING IT.

0450 PM     FLASH FLOOD      HOBBS                   32.73N 103.16W
09/26/2004                   LEA                NM   TRAINED SPOTTER

            FLOODING ALONG MAIN STREET WITH STANDING WATER 1.5 FEET
            DEEP COVERING SOME YARDS IN TOWN.

0550 PM     FLASH FLOOD      WINK                    31.76N 103.15W
09/26/2004                   WINKLER            TX   LAW ENFORCEMENT

            SECONDARY ROAD CLOSED OVER LOW WATER CROSSING DUE TO
            FLASH FLOODING.

0609 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            TWO 18-WHEEL TRUCKS HYDROPLANED AND FLIPPED ON I-20
            EASTBOUND. NO INJURIES WERE REPORTED.

0630 PM     FLASH FLOOD      3 SE DENVER CITY        32.94N 102.79W
09/26/2004                   GAINES             TX   LAW ENFORCEMENT

            HIGHWAY 214 FLOODED NEAR THE COUNTY LINE BETWEEN GAINES
            AND YOAKUM COUNTIES.

0650 PM     FLASH FLOOD      MONAHANS                31.60N 102.89W
09/26/2004                   WARD               TX   LAW ENFORCEMENT

            MULTIPLE CITY STREETS ARE FLOODED WITH WATER THREATENING
            HOMES ALONG THE ROADS.

0655 PM     FLASH FLOOD      BIG SPRING              32.25N 101.48W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            NORTH SIDE OF CITY FLOODED WITH INTERSECTIONS CLOSED
            INCLUDING NW 2ND/BENTON AND PARKWAY/ALAMESA.

0735 PM     FLASH FLOOD      25 W ANDREWS            32.32N 102.98W
09/26/2004                   ANDREWS            TX   TRAINED SPOTTER

            HIGHWAY 176 FLOODED WITH SEVERAL INCHES DEEP IN SPOTS.

0743 PM     FLASH FLOOD      BIG SPRING              32.25N 101.48W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            STRANDED MOTORIST ON THE 1400TH BLOCK OF 6TH STREET DUE
            TO FLOODING.

0745 PM     FLASH FLOOD      1 W FORT DAVIS          30.59N 103.92W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT OFFICIALS CONTINUED TO REPORT FLASH
            FLOODING ACROSS THE COUNTY INCLUDING OLYMPIA CREEK
            FLOODING HIGHWAY 118 BETWEEN FORT DAVIS AND THE DAVIS
            MOUNTAIN STATE PARK.

0745 PM     FLASH FLOOD      1 N FORT DAVIS          30.60N 103.90W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            HIGHWAY 17 IS FLOODED NEAR THE INTERSECTION OF HIGHWAYS
            118 AND 17. WATER THERE WAS FLOWING 200 YARDS WIDE AND 6
            FEET DEEP.

0750 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
09/26/2004                   ECTOR              TX   NWS EMPLOYEE

            TWO FEET OF WATER ON TOM GREEN AND MUSKEEGUM BETWEEN 15TH
            AND 8TH STREETS... WHILE 11TH/12TH STREETS ARE IMPASSABLE
            WITH 3 FEET OF WATER ON THE ROAD BETWEEN TOM GREEN AND
            MUSKEEGUM.

0751 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
09/26/2004                   ECTOR              TX   NWS EMPLOYEE

            2 FEET OF WATER ON THE INTERSECTION OF MEADOW AND MURPHY.

0815 PM     FLASH FLOOD      10 W SEMINOLE           32.72N 102.82W
09/26/2004                   GAINES             TX   LAW ENFORCEMENT

            NUMEROUS SECONDARY ROADS FLOODED IN WEST GAINES COUNTY
            AND ALONG 62/180 WEST OF SEMINOLE.

0850 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
09/26/2004                   DAWSON             TX   LAW ENFORCEMENT

            STREET FLOODING IN LAMESA... FOREST PARK... AND NORTH
            MAIN.

0900 PM     FLASH FLOOD      21 NW CARLSBAD          32.62N 104.49W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            WATER REPORTED TO BE 4 FEET OVER COUNTY ROAD 401... 2 W
            HIGHWAY 137.

0945 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   EMERGENCY MNGR

            DARK CANYON DRAW AT HILDAGO STREET AND SAN JOSE BOULEVARD
            FLOODED AND BARRICADED.

1100 PM     FLASH FLOOD      LOVINGTON               32.95N 103.35W
09/26/2004                   LEA                NM   LAW ENFORCEMENT

            LAW ENFORCEMNET CONTINUED TO REPORT FLOODING ACROSS
            HIGHWAY 82 WITH MANY LOCAL ROADS STILL UNDER WATER. ROADS
            TO BE CLOSED THROUGH THE MORNING.

1200 AM     FLASH FLOOD      13 NNE FORT DAVIS       30.76N 103.82W
09/27/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            ACCESS ROADS LEADING TO SHORT CANYON STILL BLOCKED DUE TO
            RUNNING WATER.

0145 AM     FLASH FLOOD      10 NW SEMINOLE          32.82N 102.77W
09/27/2004                   GAINES             TX   LAW ENFORCEMENT

            FM 1757 CLOSED OVERNIGHT DUE TO HIGH WATER... TX 214 HAS
            HIGH WATER OVER ROAD IN SPOTS.

&&

JPC

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:39 PM CDTFlash Flood WarningMAFJeff Davis4 hr
Sep 26, 8:09 PM CDTFlash Flood WarningMAFDawson4 hr
Sep 26, 9:54 PM CDTFlash Flood WarningMAFGaines4 hr
Sep 26, 11:45 PM CDTFlash Flood WarningMAFJeff Davis6 hr
Sep 27, 2:00 AM CDTFlash Flood WarningMAFGaines6 hr
Sep 27, 4:22 AM CDTFlash Flood WarningMAFAndrews6 hr
Sep 27, 7:58 AM CDTFlash Flood WarningMAFGaines6 hr
Sep 27, 11:17 AM CDTFlash Flood WarningMAFDawson6 hr
Sep 27, 6:34 PM CDTFlash Flood WarningMAFEctor6 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.